May  2015, 35(5): 2099-2122. doi: 10.3934/dcds.2015.35.2099

Unbounded regime for circle maps with a flat interval

1. 

Institute of Mathematics of PAN, ul. Śniadeckich 8, 00-956 Warszawa, Poland

Received  May 2014 Revised  October 2014 Published  December 2014

We study $\mathcal{C}^2$ weakly order preserving circle maps with a flat interval. In particular we are interested in the geometry of the mapping near to the singularities at the boundary of the flat interval. Without any assumption on the rotation number we show that the geometry is degenerate when the degree of the singularities is less than or equal to two and becomes bounded when the degree goes to three. As an example of application, the result is applied to study Cherry flows.
Citation: Liviana Palmisano. Unbounded regime for circle maps with a flat interval. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 2099-2122. doi: 10.3934/dcds.2015.35.2099
References:
[1]

S. K. Aranson, G. R. Belitsky and E. V. Zhuzhoma, Introduction to the Qualitative Theory of Dynamical Systems on Surfaces, vol. 153 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, 1996.

[2]

T. M. Cherry, Analytic Quasi-Periodic Curves of Discontinuous Type on a Torus, Proc. London Math. Soc., S2-44 (1938), 175. doi: 10.1112/plms/s2-44.3.175.

[3]

W. de Melo and S. van Strien, One-dimensional Dynamics, vol. 25 of Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Springer-Verlag, Berlin, 1993. doi: 10.1007/978-3-642-78043-1.

[4]

J. Graczyk, L. B. Jonker, G. Świątek, F. M. Tangerman and J. J. P. Veerman, Differentiable circle maps with a flat interval, Comm. Math. Phys., 173 (1995), 599-622, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1104274914. doi: 10.1007/BF02101658.

[5]

J. Graczyk, Dynamics of circle maps with flat spots, Fund. Math., 209 (2010), 267-290. doi: 10.4064/fm209-3-4.

[6]

J. Graczyk, D. Sands and G. Świątek, Metric attractors for smooth unimodal maps, Ann. of Math. (2), 159 (2004), 725-740. doi: 10.4007/annals.2004.159.725.

[7]

M. Martens, S. van Strien, W. de Melo and P. Mendes, On Cherry flows, Ergodic Theory Dynam. Systems, 10 (1990), 531-554. doi: 10.1017/S0143385700005733.

[8]

P. Mendes, A metric property of Cherry vector fields on the torus, J. Differential Equations, 89 (1991), 305-316. doi: 10.1016/0022-0396(91)90123-Q.

[9]

P. C. Moreira and A. A. G. Ruas, Metric properties of Cherry flows, J. Differential Equations, 97 (1992), 16-26. doi: 10.1016/0022-0396(92)90081-W.

[10]

L. Palmisano, On physical measures for cherry flows,, Preprint., (). 

[11]

L. Palmisano, Sur les Applications du Cercle Avec un Intervalle Plat et Flots de Cherry, PhD thesis, Université Paris-Sud XI, 2013.

[12]

L. Palmisano, A phase transition for circle maps and cherry flows, Comm. Math. Phys., 321 (2013), 135-155. doi: 10.1007/s00220-013-1685-2.

[13]

R. Saghin and E. Vargas, Invariant measures for Cherry flows, Comm. Math. Phys., 317 (2013), 55-67. doi: 10.1007/s00220-012-1611-z.

[14]

G. Świątek, Rational rotation numbers for maps of the circle, Comm. Math. Phys., 119 (1988), 109-128, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1104162273. doi: 10.1007/BF01218263.

[15]

F. M. Tangerman and J. J. P. Veerman, Scalings in circle maps. II, Comm. Math. Phys., 141 (1991), 279-291, URL http://projecteuclid.org/euclid.cmp/1104248301. doi: 10.1007/BF02101506.

[16]

S. van Strien, Hyperbolicity and invariant measures for general $C^2$ interval maps satisfying the Misiurewicz condition, Comm. Math. Phys., 128 (1990), 437-495, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1104180533. doi: 10.1007/BF02096868.

[17]

J. J. P. Veerman, Irrational rotation numbers, Nonlinearity, 2 (1989), 419-428, URL http://stacks.iop.org/0951-7715/2/419. doi: 10.1088/0951-7715/2/3/003.

[18]

J. J. P. Veerman and F. M. Tangerman, Scalings in circle maps. I, Comm. Math. Phys., 134 (1990), 89-107, URL http://projecteuclid.org/euclid.cmp/1104201615. doi: 10.1007/BF02102091.

show all references

References:
[1]

S. K. Aranson, G. R. Belitsky and E. V. Zhuzhoma, Introduction to the Qualitative Theory of Dynamical Systems on Surfaces, vol. 153 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, 1996.

[2]

T. M. Cherry, Analytic Quasi-Periodic Curves of Discontinuous Type on a Torus, Proc. London Math. Soc., S2-44 (1938), 175. doi: 10.1112/plms/s2-44.3.175.

[3]

W. de Melo and S. van Strien, One-dimensional Dynamics, vol. 25 of Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Springer-Verlag, Berlin, 1993. doi: 10.1007/978-3-642-78043-1.

[4]

J. Graczyk, L. B. Jonker, G. Świątek, F. M. Tangerman and J. J. P. Veerman, Differentiable circle maps with a flat interval, Comm. Math. Phys., 173 (1995), 599-622, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1104274914. doi: 10.1007/BF02101658.

[5]

J. Graczyk, Dynamics of circle maps with flat spots, Fund. Math., 209 (2010), 267-290. doi: 10.4064/fm209-3-4.

[6]

J. Graczyk, D. Sands and G. Świątek, Metric attractors for smooth unimodal maps, Ann. of Math. (2), 159 (2004), 725-740. doi: 10.4007/annals.2004.159.725.

[7]

M. Martens, S. van Strien, W. de Melo and P. Mendes, On Cherry flows, Ergodic Theory Dynam. Systems, 10 (1990), 531-554. doi: 10.1017/S0143385700005733.

[8]

P. Mendes, A metric property of Cherry vector fields on the torus, J. Differential Equations, 89 (1991), 305-316. doi: 10.1016/0022-0396(91)90123-Q.

[9]

P. C. Moreira and A. A. G. Ruas, Metric properties of Cherry flows, J. Differential Equations, 97 (1992), 16-26. doi: 10.1016/0022-0396(92)90081-W.

[10]

L. Palmisano, On physical measures for cherry flows,, Preprint., (). 

[11]

L. Palmisano, Sur les Applications du Cercle Avec un Intervalle Plat et Flots de Cherry, PhD thesis, Université Paris-Sud XI, 2013.

[12]

L. Palmisano, A phase transition for circle maps and cherry flows, Comm. Math. Phys., 321 (2013), 135-155. doi: 10.1007/s00220-013-1685-2.

[13]

R. Saghin and E. Vargas, Invariant measures for Cherry flows, Comm. Math. Phys., 317 (2013), 55-67. doi: 10.1007/s00220-012-1611-z.

[14]

G. Świątek, Rational rotation numbers for maps of the circle, Comm. Math. Phys., 119 (1988), 109-128, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1104162273. doi: 10.1007/BF01218263.

[15]

F. M. Tangerman and J. J. P. Veerman, Scalings in circle maps. II, Comm. Math. Phys., 141 (1991), 279-291, URL http://projecteuclid.org/euclid.cmp/1104248301. doi: 10.1007/BF02101506.

[16]

S. van Strien, Hyperbolicity and invariant measures for general $C^2$ interval maps satisfying the Misiurewicz condition, Comm. Math. Phys., 128 (1990), 437-495, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1104180533. doi: 10.1007/BF02096868.

[17]

J. J. P. Veerman, Irrational rotation numbers, Nonlinearity, 2 (1989), 419-428, URL http://stacks.iop.org/0951-7715/2/419. doi: 10.1088/0951-7715/2/3/003.

[18]

J. J. P. Veerman and F. M. Tangerman, Scalings in circle maps. I, Comm. Math. Phys., 134 (1990), 89-107, URL http://projecteuclid.org/euclid.cmp/1104201615. doi: 10.1007/BF02102091.

[1]

Paul Wright. Differentiability of Hausdorff dimension of the non-wandering set in a planar open billiard. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3993-4014. doi: 10.3934/dcds.2016.36.3993

[2]

Song Shao, Xiangdong Ye. Non-wandering sets of the powers of maps of a star. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1175-1184. doi: 10.3934/dcds.2003.9.1175

[3]

Mickaël D. Chekroun, Michael Ghil, Honghu Liu, Shouhong Wang. Low-dimensional Galerkin approximations of nonlinear delay differential equations. Discrete and Continuous Dynamical Systems, 2016, 36 (8) : 4133-4177. doi: 10.3934/dcds.2016.36.4133

[4]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[5]

Chui-Jie Wu. Large optimal truncated low-dimensional dynamical systems. Discrete and Continuous Dynamical Systems, 1996, 2 (4) : 559-583. doi: 10.3934/dcds.1996.2.559

[6]

Dmitrii Rachinskii. Realization of arbitrary hysteresis by a low-dimensional gradient flow. Discrete and Continuous Dynamical Systems - B, 2016, 21 (1) : 227-243. doi: 10.3934/dcdsb.2016.21.227

[7]

Andrey Sarychev. Controllability of the cubic Schroedinger equation via a low-dimensional source term. Mathematical Control and Related Fields, 2012, 2 (3) : 247-270. doi: 10.3934/mcrf.2012.2.247

[8]

John Banks, Brett Stanley. A note on equivalent definitions of topological transitivity. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1293-1296. doi: 10.3934/dcds.2013.33.1293

[9]

Chui-Jie Wu, Hongliang Zhao. Generalized HWD-POD method and coupling low-dimensional dynamical system of turbulence. Conference Publications, 2001, 2001 (Special) : 371-379. doi: 10.3934/proc.2001.2001.371

[10]

Jing Zhou, Zhibin Deng. A low-dimensional SDP relaxation based spatial branch and bound method for nonconvex quadratic programs. Journal of Industrial and Management Optimization, 2020, 16 (5) : 2087-2102. doi: 10.3934/jimo.2019044

[11]

Andrey Sarychev. Errata: Controllability of the cubic Schroedinger equation via a low-dimensional source term. Mathematical Control and Related Fields, 2014, 4 (2) : 261-261. doi: 10.3934/mcrf.2014.4.261

[12]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[13]

David Burguet, Ruxi Shi. Zero-dimensional and symbolic extensions of topological flows. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1105-1126. doi: 10.3934/dcds.2021148

[14]

Alfonso Artigue. Discrete and continuous topological dynamics: Fields of cross sections and expansive flows. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 5911-5927. doi: 10.3934/dcds.2016059

[15]

Vladislav Kibkalo, Tomoo Yokoyama. Topological characterizations of Morse-Smale flows on surfaces and generic non-Morse-Smale flows. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022072

[16]

Jiawei Chen, Guangmin Wang, Xiaoqing Ou, Wenyan Zhang. Continuity of solutions mappings of parametric set optimization problems. Journal of Industrial and Management Optimization, 2020, 16 (1) : 25-36. doi: 10.3934/jimo.2018138

[17]

Suzanne Lynch Hruska. Rigorous numerical models for the dynamics of complex Hénon mappings on their chain recurrent sets. Discrete and Continuous Dynamical Systems, 2006, 15 (2) : 529-558. doi: 10.3934/dcds.2006.15.529

[18]

Tomoo Yokoyama. Refinements of topological invariants of flows. Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2295-2331. doi: 10.3934/dcds.2021191

[19]

Hicham Zmarrou, Ale Jan Homburg. Dynamics and bifurcations of random circle diffeomorphism. Discrete and Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 719-731. doi: 10.3934/dcdsb.2008.10.719

[20]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control and Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (165)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]